Translator Disclaimer
December, 1993 A Minimax-Bias Property of the Least $\alpha$-Quantile Estimates
Victor J. Yohai, Ruben H. Zamar
Ann. Statist. 21(4): 1824-1842 (December, 1993). DOI: 10.1214/aos/1176349400

Abstract

A natural measure of the degree of robustness of an estimate $\mathbf{T}$ is the maximum asymptotic bias $B_\mathbf{T}(\varepsilon)$ over an $\varepsilon$-contamination neighborhood. Martin, Yohai and Zamar have shown that the class of least $\alpha$-quantile regression estimates is minimax bias in the class of $M$-estimates, that is, they minimize $B_\mathbf{T}(\varepsilon)$, with $\alpha$ depending on $\varepsilon$. In this paper we generalize this result, proving that the least $\alpha$-quantile estimates are minimax bias in a much broader class of estimates which we call residual admissible and which includes most of the known robust estimates defined as a function of the regression residuals (e.g., least median of squares, least trimmed of squares, $S$-estimates, $\tau$-estimates, $M$-estimates, signed $R$-estimates, etc.). The minimax results obtained here, likewise the results obtained by Martin, Yohai and Zamar, require that the carriers have elliptical distribution under the central model.

Citation

Download Citation

Victor J. Yohai. Ruben H. Zamar. "A Minimax-Bias Property of the Least $\alpha$-Quantile Estimates." Ann. Statist. 21 (4) 1824 - 1842, December, 1993. https://doi.org/10.1214/aos/1176349400

Information

Published: December, 1993
First available in Project Euclid: 12 April 2007

zbMATH: 0797.62027
MathSciNet: MR1245771
Digital Object Identifier: 10.1214/aos/1176349400

Subjects:
Primary: 62F35

Rights: Copyright © 1993 Institute of Mathematical Statistics

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.21 • No. 4 • December, 1993
Back to Top